# SDR 2020FA0000051

- Difficulty date: August 25, 2018
- Submitted: January 15, 2020
- Operation: General aviation
- Aircraft: N4121J
- Make and model: Piper PA-28-140
- Aircraft serial: 2822439
- Engine: Lyc O320D3G
- Propeller: Snsnch M74DM
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Carburetor
- Part number: 1051035
- Part serial: CK11733
- Condition: Separated
- Location: Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: R
- Precautionary procedure: O

## Discrepancy

REPORTED PROBLEM WAS PARTIAL ENGINE POWER LOSS DURING CLIMB OUT.  UPON INSPECTION OF ENGINE AND ACCESSORIES THE CARBURETOR WAS FOUND TO HAVE THE PARTING FLANGE SEPARATING.  THE ORIGINAL SCREWS AND LOCKING TAB WASHERS WERE ALL INSTALLED BUT LOOSE.  SLIGHT FUEL STAINING FROM PARTING FLANGE WAS EVIDENT ON BOWL.  PROBABLE CAUSE WAS SHRINKING OF PARTING FLANGE GASKET CAUSING LOOSENING OF ATTACHMENT HARDWARE.  THE ENTIRE VIBRATION CAUSING THREAD WEAR ON BOWL.
